MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3547007
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: bilateral rupture and left side seroma.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient who underwent breast implant surgery procedure with mentor medical devices (gel siltex mod-rnd 700cc date of implant (b)(6) 2002) noted the swelling in the left breast in early may with an increase approximately 5 days prior to her physician office visit (b)(6) 2019.The left breast was massively swollen by her surgery (b)(6) 2019.750cc plus of seroma was evacuated from the breast during surgery.The fluid was sent for cytology and a biopsy of the capsule was also sent.These were both negative for alcl.Issue was diagnosed at an office visit on (b)(6) 2019.Surgery was performed on (b)(6) 2019.The procedure was evacuation left breast seroma, bilateral removal ruptured gel implants, and bilateral implant exchange.Replacement devices used were catalog # 3507004bc, sn (b)(4) for the right side and catalog # 3507004bc, sn (b)(4) was used for the left side.This report is for the patient¿s right-sided device.
 
Additional Manufacturer Narrative
Photo evaluation was completed on 7/22/2019.Upon visual inspection of the picture, it was observed to be ruptured.The photos do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process, complaint trends for mentor devices will continue to be monitored by quality assurance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8709553
Report Number1645337-2019-14062
Device Sequence Number1993008
Product Code FTR
UDI-Device Identifier00081317000761
UDI-Public00081317000761
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3547007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR